Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jan, 1980, Volume 48, Issue 1

Methods of Estimation for Multi-Market Disequilibrium Models<97:MOEFMD>2.0.CO;2-Z
p. 97-126

Takatoshi Ito

Methods of estimation for markets in disequilibrium have been limited to the single-market case. However, the spill-over effects of the unsatisfied demand or supply in other markets are considered to be an essential feature of disequilibrium analysis. This paper (i) develops a two-market disequilibrium model that is amenable to estimation; (ii) provides the maximum likelihood method and the two-stage least squares method for estimation; and (iii) generalizes this disequilibrium model to the n-market case, showing sufficient conditions for the existence and uniqueness of a quantity-constrained equilibrium--i.e., for its solvability as an econometric model.

Log In To View Full Content

Journal News